Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 29, 2004, 2:29 PM CST for Newton County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2004, 2:29 PM CST (20:29 UTC)
- Expired
- Mar 29, 2004, 3:15 PM CST
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Newton County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272
WUUS53 KSGF 292029
SVRSGF
MOC145-292115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 PM CST MON MAR 29 2004
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 315 PM CST.
* AT 225 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SENECA...OR ABOUT
13 MILES WEST OF NEOSHO...AND MOVING EAST AT 30 MPH. PENNY SIZE
HAIL IS LIKELY WITH THESE STORMS.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR NEOSHO BY 245 PM CST.
5 MILES SOUTH OF DIAMOND BY 255 PM CST.
NEAR GRANBY BY 300 PM CST.
THE TOWNS OF RACINE...STARK CITY...NEWTONIA AND RITCHEY ARE ALSO IN
THE PATH OF THIS SEVERE THUNDERSTORM.
LAT...LON 3685 9461 3678 9460 3680 9415 3702 9418
3703 9460
$$
SAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 11:40 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 29, 11:40 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1140 AM CST MON MAR 29 2004 .DISCUSSION... CONSIDERING CURRENT RADAR TRENDS...HAVE INCREASED SKY COVERAGE AND CHANCE OF POPS. HAVE ALSO INCREASED HOURLY TEMPS UP UNTIL 22Z. MAX TEMPS LOOKED GOOD FOR NOW...HOWEVER MAY NEED TO INCREASE THE MAX TEMPS LATER IF RAIN COOLED AIR HAS SMALLER AFFECT THAN EXPECTED ON ENVIRONMENT. ALSO INCREASED AFTERNOON POPS TO SCATTERED WORDING CONSIDERING CLEARING SKIES BEHIND PRECIP AND LARGE LAPSE RATES FROM SFC THROUGH 500MB. AL && .AVIATION... ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT CAN BE EXPECTED THROUGH THE AFTERNOON. ALTHOUGH PREVAILING CONDITIONS WILL BE IFR...MVFR CEILINGS AND VISIBILITIES WILL LIKELY OCCUR IN THE SHOWERS. THE HEAVIER RAINFALL MAY LOWER VISIBILITIES INTO THE 3 TO 5 MILE RANGE. CEILINGS WILL MAINLY RANGE IN THE 4000 TO 6000 FOOT RANGE BUT LOWER TO NEAR 3000 FEET IN THE SHOWERS. THE COVERAGE OF SHOWERS WILL DECREASE LATER TONIGHT. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Mar 29, 1:00 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST MON MAR 29 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH PEA TO PENNY SIZE HAIL...AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. DISCUSSION: INSTABILITY WILL INCREASE THIS AFTERNOON AS A COLD CORE UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA. SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE AS AFTERNOON TEMPERATURES CLIMB INTO THE UPPER 50S TO LOWER 60S. HAIL WILL BE THE PRIMARY SEVERE WEATHER HAZARD DUE TO A RELATIVELY LOW FREEZING LEVEL IN THE LOWER ATMOSPHERE. THE COVERAGE OF STORMS WILL DECREASE LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND DECREASED INSTABILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. TEMPERATURES MAY DROP BELOW FREEZING FOR A FEW HOURS EARLY WEDNESDAY MORNING. ALTHOUGH THE POTENTIAL FOR A HARD FREEZE REMAINS UNCERTAIN...THOSE WITH AGRICULTURAL INTERESTS SHOULD BE PREPARED TO TAKE THE NECESSARY STEPS TO PROTECT THE OUTDOOR VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER SOME STORMS MAY APPROACH SEVERE LIMITS WITH HAIL APPROACHING PENNY SIZE. PLEASE RELAY YOUR HAIL REPORTS TO THE NATIONAL WEATHER SERVICE SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
In the hours before
Local storm report, Mar 29, 2:08 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL FULTON 38.00N 94.72W
03/29/2004 0.75 INCH BOURBON KS FIRE DEPT/RESCUELocal storm report, Mar 29, 2:20 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL CARL JUNCTION 37.18N 94.57W
03/29/2004 0.75 INCH JASPER MO LAW ENFORCEMENTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:06 PM CST | Severe Thunderstorm Warning | SGF | Vernon | 39 min |
| Mar 29, 2:14 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 46 min |
| Mar 29, 2:48 PM CST | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
| Mar 29, 3:01 PM CST | Severe Thunderstorm Warning | SGF | Dade | 59 min |
| Mar 29, 3:10 PM CST | Severe Thunderstorm Warning | SGF | Barton | 50 min |
| Mar 29, 3:12 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 63 min |
| Mar 29, 3:30 PM CST | Severe Thunderstorm Warning | SGF | Barry | 45 min |
| Mar 29, 3:34 PM CST | Severe Thunderstorm Warning | SGF | Christian, Stone | 56 min |
| Mar 29, 3:39 PM CST | Severe Thunderstorm Warning | SGF | Greene | 66 min |
| Mar 29, 3:40 PM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 50 min |
| Mar 29, 4:07 PM CST | Severe Thunderstorm Warning | SGF | Dallas | 38 min |
| Mar 29, 4:15 PM CST | Severe Thunderstorm Warning | SGF | Taney | 45 min |
| Mar 29, 4:18 PM CST | Severe Thunderstorm Warning | SGF | Webster | 57 min |
| Mar 29, 4:25 PM CST | Severe Thunderstorm Warning | SGF | Howell | 65 min |
| Mar 29, 4:27 PM CST | Severe Thunderstorm Warning | SGF | Ozark | 63 min |
| Mar 29, 4:43 PM CST | Severe Thunderstorm Warning | SGF | Laclede | 62 min |
| Mar 29, 4:59 PM CST | Severe Thunderstorm Warning | SGF | Wright | 61 min |
| Mar 29, 5:32 PM CST | Severe Thunderstorm Warning | SGF | Texas | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.